Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 171, NWS Tulsa, OK

June 3, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2005, 11:28 AM CDT for Osage County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 11:28 AM CDT (16:28 UTC)
Expired
Jun 3, 2005, 12:27 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 120 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 031629
SVRTSA
OKC113-031730-
/O.NEW.KTSA.SV.W.0171.050603T1628Z-050603T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1230 PM CDT

* AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF FAIRFAX...MOVING
  NORTHEAST AT 20 MPH.  ANOTHER SEVERE THUNDERSTORM WAS INDICATED 
  JUST NORTHEAST OF SOONER LAKE...MOVING NORTHEAST AT 20 MPH. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX...
  BURBANK...SHIDLER...GRAINOLA...FORAKER AND PEARSONIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3650 9703 3646 9692 3654 9671 3685 9636
      3701 9664

$$
3 follow-up statements
000 
WWUS54 KTSA 031651
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT FRI JUN 3 2005

OKC113-031730-
/O.CON.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1148 AM CDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
OSAGE COUNTY...

AT 1147 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH.  ONE STORM WAS LOCATED 2 MILES SOUTH OF BURBANK...MOVING
NORTH NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 
ABOUT 3 MILES SOUTH OF KAY RESERVOIR...MOVING NORTH NORTHEAST AT 20 MPH. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER...AND THE 
SOUTHERN SHORES OF KAW RESERVOIR. 

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE.  MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE 
WATER IN A THUNDERSTORM

LAT...LON 3663 9702 3658 9686 3662 9668 3690 9639
      3701 9664

$$
000 
WWUS54 KTSA 031721
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT FRI JUN 3 2005

OKC113-031730-
/O.CON.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1220 PM CDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
OSAGE COUNTY...

AT 1218 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHEAST OF FORAKER...
MOVING NORTHEAST AT 30 MPH.  

OTHER STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWESTERN OSAGE 
COUNTY...CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. 

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3680 9673 3678 9661 3684 9644 3700 9624
      3699 9663

$$
000 
WWUS54 KTSA 031727
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT FRI JUN 3 2005

OKC113-031736-
/O.CAN.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1226 PM CDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...VERY HEAVY RAIN WILL STILL BE POSSIBLE OVER PORTIONS 
OF OSAGE COUNTY.

LAT...LON 3680 9673 3678 9661 3684 9644 3700 9624
      3699 9663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:23 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 3, 11:23 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT FRI JUN 3 2005

.UPDATE...
WATER VAPOR LOOP THIS MORNING SHOWING WELL DEFINED CIRCULATION HAS
DEVELOPED OVER THE TX PANHANDLE THIS MORNING ASSOCIATED WITH WAVE
MOVING OUT OF WTX. CURRENT RADAR TRENDS SHOW A CLUSTER OF STRONG
THUNDERSTORMS HAVE RECENTLY DEVELOPED IN NORTH CENTRAL OK
GENERALLY LIFTING TO THE NORTH. OTHER STORMS OVER WESTERN/CENTRAL
OK EARLIER THIS MORNING HAVE DIMINISHED...BUT HAVE RESULTED IN
STRONG WINDS CURRENTLY OVER SOUTHWEST AND SOUTH CENTRAL PART OF
THE STATE. WILL BEAR WATCHING.

EXPECTED TO SEE ADDITIONAL STORMS DEVELOPMENT INTO THE AREA OVER
THE REMAINDER OF THE AFTERNOON...AND THIS TREND FITS WELL WITH
CURRENT FORECAST. WILL SEND UPDATE SHORTLY...WITH MINOR CHANGES
BASED ON SHORT TERM RADAR/SATL TRENDS.

&&

.PREV DISCUSSION... (ISSUED 404 AM CDT FRI JUN 3 2005)

DISCUSSION...
A FAIRLY STRONG SHORTWAVE FOR THIS TIME OF YEAR WILL BE MOVING
NORTHEAST FROM NORTHERN MEXICO ACROSS THE AREA THIS AFTERNOON AND
EVENING. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA TODAY AND
TONIGHT. WILL KEEP POPS IN THE CHANCE CATEGORY FOR NOW BUT WILL BE
KEEPING A CLOSE EYE ON THE CONVECTIVE COMPLEX TO OUR NORTH AS IT
MAY YET MAKE A HARD RIGHT TURN TOWARDS OUR AREA WHICH WOULD THEN
REQUIRE AN INCREASE IN POPS.

IF NO ORGANIZED CONVECTION AFFECTS OUR AREA THROUGH EARLY
AFTERNOON...THEN THE CHANCES OF SEVERE WEATHER LATE THIS AFTERNOON
AND EVENING WILL BE GREATLY ENHANCED WITH VERTICAL WIND PROFILES
APPEARING FAVORABLE FOR SUPERCELL DEVELOPMENT. CONVECTION WILL
LIKELY ORGANIZE INTO AN MCS OVERNIGHT WHICH WILL MAINLY AFFECT
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS AND POINTS NORTH.

THE CAP WILL STRENGTHEN OVER THE AREA SATURDAY WITH CONVECTION
LIKELY BEING HELD AT BAY MUCH OF THE DAY. HOWEVER STORMS SHOULD
FIRE TOWARDS EVENING NEAR THE NORTHWEST CORNER OF OUR FORECAST
AREA TO THE EAST OF THE SURFACE LOW AND ASSOCIATED COLD FRONT.
AGAIN THESE STORMS WILL LIKELY ORGANIZE INTO A COMPLEX WHICH WILL
MAINLY AFFECT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT
SATURDAY NIGHT.

THE COLD FRONT IS EXPECTED TO HANG UP NEAR THE NORTHWEST CORNER OF
OUR FORECAST AREA MORE IN LINE WITH THE UKMET SO ANOTHER ROUND OF
STORMS MAY OCCUR SUNDAY AFTERNOON IN ITS VICINITY. SOUTHERLY LOW
LEVEL FLOW BECOMES REESTABLISHED FOR THE MONDAY THROUGH THURSDAY
TIMEFRAME WITH SOUTHWEST FLOW ALOFT CONTINUING TO WARRANT LOW
CHANCE POPS THROUGH THE EXTENDED. THIS IS A TYPICAL EARLY JUNE
PATTERN IN WHICH THERE WILL BE SOME THREAT OF SEVERE WEATHER EVERY
DAY. HAD TO INCLUDE T+ IN THE GRIDS EACH DAY TO REFLECT THIS
POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
MAXIMUMS TODAY ARE TOUGH WITH THE AMOUNT OF CLOUDS AND CONVECTION
DICTATING READINGS. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE LIKELY
FOR MOST OF THE UPCOMING WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Jun 3, 5:04 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT FRI JUN 3 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
435 AM CDT FRI JUN 3 2005

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....AFTER NOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A STRONG UPPER WAVE WILL APPROACH THE FORECAST AREA THIS AFTERNOON
AND EVENING. AHEAD OF THIS...THE ATMOSPHERE WILL BE MODERATELY UNSTABLE
WITH CAPE VALUES NEAR 1500 J/KG AND LIFTED INDEX VALUES OF -4 TO
-6. THESE FACTORS...COUPLED WITH 0-6KM SHEAR VALUES OF 35-40
KTS...SHOULD BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. DISCREET
CELLULAR MODE WILL MOST LIKELY TRANSITION INTO AN MCS
OVERNIGHT...AIDED BY A STRONG LLJ SITUATED ACROSS EASTERN
OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
PERSISTENT NW FLOW ALOFT WILL CARRY INTERMITTENT DISTURBANCES
ACROSS THE SOUTHERN PLAINS THROUGHOUT THE EXTEND FORECAST
PERIOD...PROVIDING A CHANCE FOR THUNDERSTORM DEVELOPMENT EACH DAY.
IN ADDITION...THUNDERSTORM CHANCES WILL BE AIDED OVER THE NEXT COUPLE
OF DAYS AS A STALLED SURFACE FRONT LOCALLY ENHANCES CONVERGENCE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 3, 11:19 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT FRI JUN 3 2005

OKZ054-059-031715-
OSAGE OK-PAWNEE OK-
1119 AM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 1117 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS
JUST WEST OF PAWNEE COUNTY...MOVING TO THE NORTH NORTHEAST AT
30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTIONS
OF OSAGE AND PAWNEE COUNTIES.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...
FORAKER...GRAINOLA...PAWNEE...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.